Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 16, 2019, 2:17 PM MDT for 4 counties in Colorado. It took effect at Oct 17, 2019, 11:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 2:17 PM MDT (20:17 UTC)
- In effect from
- Oct 17, 2019, 11:00 AM MDT
- Expired
- Oct 17, 2019, 2:41 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 131 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS85 KBOU 162017 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 217 PM MDT Wed Oct 16 2019 ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY... .A combination of very low humidity combined with increasing southwest winds will bring high fire danger to the high mountain valleys on Thursday. Winds are expected to be a little lighter in the foothills and Palmer Divide. COZ215-216-241-162130- /O.CAN.KBOU.FW.A.0009.191017T1700Z-191018T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 217 PM MDT Wed Oct 16 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE...FIRE WEATHER ZONES 215...216...AND 241... The National Weather Service in Denver has cancelled the Fire Weather Watch. While humidities will be very low and in the single digits in some areas, winds will only reach speeds of 5 to 15 mph, with a few gusts up to 20 mph. $$ COZ211-213-214-170430- /O.UPG.KBOU.FW.A.0009.191017T1700Z-191018T0100Z/ /O.NEW.KBOU.FW.W.0017.191017T1700Z-191018T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 217 PM MDT Wed Oct 16 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS...FIRE WEATHER ZONES 211...213...AND 214... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 211...213 and 214. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Thursday afternoon through the early evening hours * Relative Humidity...As low as 8 percent. * Impacts...Conditions could be favorable for rapid ignition, growth and spread of fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
191 WWUS85 KBOU 170329 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 929 PM MDT Wed Oct 16 2019 ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY... .A combination of very low humidity combined with increasing southwest winds will bring high fire danger to the high mountain valleys on Thursday. Winds are expected to be a little lighter in the foothills and Palmer Divide. COZ211-213-214-171130- /O.CON.KBOU.FW.W.0017.191017T1700Z-191018T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 929 PM MDT Wed Oct 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS... * Affected Area...Fire Weather Zones 211...213 and 214. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Thursday afternoon through the early evening hours * Relative Humidity...As low as 8 percent. * Impacts...Conditions could be favorable for rapid ignition, growth and spread of fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
341 WWUS85 KBOU 170923 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 323 AM MDT Thu Oct 17 2019 ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY... .A combination of very low humidity combined with increasing southwest winds will bring high fire danger to the high mountain valleys this afternoon. Winds are expected to be a little lighter in the foothills and Palmer Divide. COZ211-213-214-171730- /O.CON.KBOU.FW.W.0017.191017T1700Z-191018T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 323 AM MDT Thu Oct 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS... * Affected Area...Fire Weather Zones 211...213 and 214. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...This afternoon through the early evening hours * Relative Humidity...As low as 9 percent. * Impacts...Conditions could be favorable for rapid ignition, growth and spread of fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
737 WWUS85 KBOU 172041 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 241 PM MDT Thu Oct 17 2019 COZ211-213-214-172145- /O.CAN.KBOU.FW.W.0017.000000T0000Z-191018T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 241 PM MDT Thu Oct 17 2019 ...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS IS CANCELLED... The National Weather Service in Denver has cancelled the Red Flag Warning. Variable cloudiness through today helped to keep temperatures in North Park, Middle Park and South Park cooler than expected. The cooler temperatures also caused winds to be lighter than anticipated. Dangerous fire behavior conditions are no longer expected this afternoon, and the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 16, 9:34 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 16, 9:34 AM MDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 934 AM MDT Wed Oct 16 2019 .UPDATE... Issued at 934 AM MDT Wed Oct 16 2019 The plume of upper level moisture is a little higher than expected, resulting in an expansive and slightly thicker cloud deck. There's a pretty shallow but sharp inversion noted on the 12Z Denver sounding. As a result of the clouds and shallow cold pool, we'll have to trim high temperatures a few degrees from Longmont and Fort Collins east to Greeley and Fort Morgan. Outside of that no adjustments needed. && .SHORT TERM...(Today and tonight) Issued at 233 AM MDT Wed Oct 16 2019 An upper level ridge will track across the Central Rockies today and tonight. Warmer air will move into the state pushing high temperatures into the 70s across northeast Colorado. Lower and mid levels of the airmass will remain quite dry, however there should be some high clouds through tonight. Don't expect cloud cover to be thick enough to affect warming today. With the warm airmass over the area, overnight lows will be mild, though low lying areas will be the coldest due to good radiational cooling. .LONG TERM...(Thursday through Tuesday) Issued at 233 AM MDT Wed Oct 16 2019 On Thursday, the high pressure ridge aloft will shift east across the central plains as a weak upper trof pushes into the Northern Rockies and Great Basin. The resultant flow aloft will be increasing from the southwest across much of Colorado. At the surface, lee trof will develop with increasing southeast winds across far Eastern Colorado. Temperatures look to be slightly warmer on Thursday afternoon with a slight nudge upwards of 700mb temperatures to around +11c. Initially, airmass looks too dry for any showers, but by Thursday evening moisture does increase in the mountains and some support from upper jet and weak upward ascent noted in QG fields ahead of the system. Cold advection with the trof over night Thursday through early Friday as 700mb temperatures drop to around zero. This will result in some snow showers for the higher mountains but overall accumulations on the light side, possibly a couple of inches. May see a few showers spread over the plains on Friday afternoon behind weak frontal passage yet marginal moisture so will keep pops on the low side. The next stronger system expected to move across the region Saturday night and Sunday. Model consensus for now is to take the intensifying closed low north of Colorado and mainly across either Nebraska or South Dakota. This scenario will give the best shot of showers over the northern mountains with decent orographic flow but very low chances over the plains with more wind than showers. Still cooler temperatures expected for most areas with readings only in the 50s across the plains on Sunday. For early next week behind the trof, the flow aloft will become northwest and generally dry. There is ripple in the flow which may bring some snow showers to the mountains on Tuesday night and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 934 AM MDT Wed Oct 16 2019 High pressure will bring VFR conditions through tonight. High clouds will spill across the forecast area today, but then clear toward 00Z. Light and variable winds should eventually turn more east or northeast toward 21Z, and then return to normal south/southwest winds by 03Z. && .FIRE WEATHER... Issued at 233 AM MDT Wed Oct 16 2019 Elevated fire danger expected by Thursday afternoon as flow aloft increases from the southwest along with very dry conditions and low humidities. For now will leave the watch in place as overall wind speeds will be marginal to meet red flag criteria. Best chances will be over the high mountain parks with lesser threats over the Front Range foothills. Humidities will certainly be dry enough, 11-20 percent. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for COZ211-213>216-241. && UPDATE...Barjenbruch SHORT TERM...Meier LONG TERM...Entrekin AVIATION...Barjenbruch FIRE WEATHER...Entrekin
Hazardous weather outlook, Oct 16, 11:18 AM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1118 AM MDT Wed Oct 16 2019 COZ030>051-171730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1118 AM MDT Wed Oct 16 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warm and dry conditions will continue on Thursday. Windy conditions will increase the fire danger over the higher terrain by Thursday afternoon. A weak weather system is expected to bring rain and snow showers to the mountains Thursday night and Friday morning. Any snowfall is expected to be light. The next chance for precipitation will come Saturday night and Sunday. The center of this storm system is expected to stay north of Colorado. Northwest flow behind it is expected to bring periods of mountain snow Saturday night through Monday. Areas east of the mountains could see light rain and snow showers Sunday with increased winds at lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.